Modelling and analysis of a single-species system with stage structure and harvesting. (English) Zbl 1024.92015

Summary: This paper studies the asymptotic behavior of a single-species model with stage structure and harvesting. For the constant, variable, and periodic harvesting effort, we obtain conditions for global stability of the equilibria, permanence of the system and global attractivity of periodic solutions, respectively.


92D25 Population dynamics (general)
34D23 Global stability of solutions to ordinary differential equations
92D40 Ecology
34D05 Asymptotic properties of solutions to ordinary differential equations
34C60 Qualitative investigation and simulation of ordinary differential equation models
Full Text: DOI


[1] Aiello, W. G.; Freedman, H. I., A time-delay model of single-species growth with stage structure, Math. Biosci., 101, 139-153 (1990) · Zbl 0719.92017
[2] Aiello, W. G.; Freedman, H. I.; Wu, J., Analysis of a model representing stage-structured population growth with state-dependent time delay, SIAM J. Appl. Math., 52, 3, 855-869 (1992) · Zbl 0760.92018
[3] Barclay, H. J.; Van Den Driessche, P., A model for a single species with two life history stages and added mortality, Ecol. Model, 11, 157-166 (1980)
[4] Cao, Y.; Fan, J.; Gard, T. C., The effects of state-structured population growth model, Nonlin. Anal. Th. Meth. Appl., 16, 2, 95-105 (1992) · Zbl 0777.92014
[5] Freedman, H. I.; Wu, J., Persistence and global asymptotical stability of single species dispersal models with stage structure, Quart. Appl. Math., 49, 351-371 (1991) · Zbl 0732.92021
[6] Gambell, R., (Bonner, W. N.; Walton, D. W.H., Birds and mammals—Antarctic whales. Birds and mammals—Antarctic whales, Antarctica (1985), Pergamon: Pergamon New York), 223-241
[7] Gurney, W. S.C.; Nisbet, R. M., Fluctuating peridicity, generation separation, and the expression of larval competition, Theoret. Pop. Biol., 28, 150-180 (1985) · Zbl 0568.92018
[8] Landahl, H. D.; Hanson, B. D., A three stage population model with cannibalism, Bull. Math. Biol., 37, 11-17 (1975) · Zbl 0295.92015
[9] Tognetti, K., The two stage stochastic model, Math. Biosci., 25, 195-204 (1975) · Zbl 0317.92026
[10] Wood, S. N.; Blythe, S. P.; Gurney, W. S.C.; Nisbet, R. M., Instability in mortality estimation schemes related to stage-structure population models, IMA J. Math. Appl. in Medicine and Biology, 6, 47-68 (1989) · Zbl 0659.92018
[11] Cushing, J. M., A simple model of cannibalism, Math. Biosci., 107, 47 (1991) · Zbl 0738.92015
[12] Diekmann, O.; Nisbet, R. M.; Gurney, W. S.C.; van den Bosch, F., Simple mathematical models for cannibalism: A critique and a new approach, Math. Biosci., 78, 21-46 (1986) · Zbl 0587.92020
[13] Freedman, H. I.; So, J. W.-H.; Wu, J., A model for the growth of a population exhibiting stage structure: Cannibalism and cooperation, Journal of Computational and Applied Mathematics, 52, 177-198 (1994) · Zbl 0821.34034
[14] Gurtin, M. E.; Levine, D. S., On populations that cannibalise their young, SIAM J. Appl. Math., 42, 94 (1982) · Zbl 0501.92021
[15] Hastings, A., Cycles in cannibalistic egg-larval interactions, J. Math. Biol., 24, 651-666 (1987) · Zbl 0608.92014
[16] Hastings, A.; Constantino, R. F., Cannibalistic egg-larval interactions in Triboluim: An explanation for the oscillation in larval numbers, Amer. Nat., 130, 36-52 (1987)
[17] Magnusson, K. G., Destabilizing effect of cannibalism on a structured predator-prey system, Math. Biosci., 155, 61-75 (1999) · Zbl 0943.92030
[18] Murray, J. D., (Mathematical Biology, Biomathematics, Volume 19 (1989), Springer-Verlag)
[19] Clark, C. W., Mathematical Bioeconomics: The Optimal Management of Renewable Resources (1990), Wiley: Wiley New York · Zbl 0712.90018
[20] Bhatta Charya, D. K.; Begum, S., Bionomic equilibrium of two-species system I, Math. Biosci., 135, 2, 111 (1996) · Zbl 0856.92018
[21] Trowtman, L. J., Variational Calculus and Optimal Control (1996), Springer: Springer New York
[22] Leung, A. W., Optimal harvesting-coefficient control of steady-state prey-predator diffusive Volterra-Lotka system, Appl. Math. Optim., 31, 2, 219 (1995) · Zbl 0820.49011
[23] Spencer, P. H.; Collie, J. S., A simple predator-prey model of exploited marine fish populations incorporating alternate prey, ICES J. Mar. Sci., 53, 615 (1994)
[24] Kuang, Y., Delay Differential Equations with Applications in Population Dynamics (1993), Academic Press: Academic Press New York · Zbl 0777.34002
[25] Gopalsamy, K., Stability and Oscillation in Delay Differential Equations of Population Dynamics (1992), Kluwer Academic · Zbl 0752.34039
[26] Hale, J. K.; Waltman, P., Persistence in infinite-dimensional systems, SIAM J. Math. Anal., 20, 388-396 (1989) · Zbl 0692.34053
[27] Wang, W.; Fergola, P.; Tenneriello, C., Global attractivity of periodic solutions of population models, J. Math. Anal. Appl., 211, 498-511 (1997) · Zbl 0879.92027
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.